Hail, Reynolds
- When
- July 3, 3:40 PM CST
- Where
- Reynolds County, Ellington
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.250, -90.980
A cold front was moving through southern Missouri and southern Illinois. Showers and thunderstorms developed over the region with some isolated severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front was moving through southern Missouri and southern Illinois. Showers and thunderstorms developed over the region with some isolated severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 3, 1:40 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 240 PM CDT THU JUL 3 2008 .DISCUSSION... /238 PM CDT THU JUL 3 2008/ COLD FRONT CONTINUES TO SAG SLOWLY SOUTHWARD ACROSS THE REGION THIS AFTERNOON. DEWPOINTS HAVE DROPPED INTO THE UPPER 50S ACROSS NORTH MO. EXPECT THE FRONT TO CONTINUE TO SAG SOUTHEASTWARD OVERNIGHT. BY 12Z ON THE 4TH, THE FRONT IS FORECAST TO EXTEND FROM NORTHERN KY ACROSS THE MO BOOTHEEL INTO CENTRAL OK. LARGE CANADIAN HIGH WILL BUILD INTO THE REGION AND PROVIDE BELOW NORMAL TEMPS AND HUMIDITY FOR THE 4TH AND ON SATURDAY. WARMER AIR SPREADS BACK INTO THE REGION BY SUNDAY MORNING. VARIOUS MODELS ARE FORECASTING 20C TEMPS AT H85 BACK INTO CENTRAL MO. TEMPS WILL REBOUND BACK CLOSE TO NORMAL FOR EARLY JULY. THE GFS AND ECMWF FORECAST THAT A SHORT WAVE WILL MOVE OUT OF THE NORTHERN PLAINS ON MONDAY. COLD FRONT IS THEN FORECAST TO EXTEND FROM THE UPPER MIDWEST ACROSS SOUTHEAST NEB INTO NORTHERN KS. BOTH MODELS FORECAST THE FRONT WILL SAG INTO THE REGION BY WEDNESDAY. INCREASED POPS IN THE VICINITY OF THE FRONT FOR EARLY TO MID WEEK. THE ECMWF FOREASTS THAT THE FRONT WILL CLEAR MO AND IL BY 12Z THU THE 10TH. THE MODEL HAS BEEN PERFORMING WELL DURING THE EARLY SUMMER. THE ECMWF FORECAST 8 TO 10 DAYS AGO THAT THE COLD FRONT OVER US NOW WILL PUSH ACROSS THE REGION. TPS && .AVIATION... /1132 AM CDT THU JUL 3 2008/ FOR THE 18Z TAFS... COLD FRONT CONTINUES TO SLOWLY SETTLE SOUTH ACROSS THE CWA. WINDS SHIFT TO THE NORTHEAST BEHIND THE FRONT WITH SOME LOWER CEILINGS NOTED THIS MORNING. BREAKS IN CLOUD COVER HAS HELPED CEILINGS RISE SOME...WITH KUIN NOW VFR. WILL SEE THE FRONT SETTLE SOUTH OF KCOU AND ST. LOUIS TAF SITES THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CERTAINLY BE POSSIBLE NEAR THE FRONT...SO VCSH WITH A CB GROUP IN ORDER. CLEARING SKIES AND LIGHT WINDS EXPECTED AT ALL TAF SITES AFTER MIDNIGHT. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT THU JUL 3 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 309 PM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS A PORTION OF THE AREA AS A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THE FOURTH THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS A SMALL PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH WEDNESDAY AS A COLD FRONT APPROACHES THE REGION. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123473.